MAUDE Adverse Event Report: BERLIN HEART INC. BERLIN HEART EXCOR DRIVING TUBE, RED; VENTRICULAR ASSIST DEVICE

BERLIN HEART INC. BERLIN HEART EXCOR DRIVING TUBE, RED; VENTRICULAR ASSIST DEVICE
Model Number L20H-002X01
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number: e2013009.Berlin heart inc.(importer number: (b)(4)) is submitting the report on behalf of berlin heart gmbh (manufacturer).The excor driving tube, blue, with lot number 00067773 was used from (b)(6) 2018 to (b)(6) 2019 (166 days).We have reviewed the production records of the excor driving tube with the lot number 00067773.This driving unit was produced according to our specification.At this region of the driving tube, there is a transition from smaller diameter to larger diameter.This transition area of the driving tube is where the most stress is applied by external forces when in use by a patient.This driving tube lot was manufactured after implementation of changes by the manufacturer in 2015.Upon further evaluation of the driving tube, small cracks were detected on the surface of the tubing close to the break, which indicate that a high degree of movement must have occurred at this region.The cause of the defect was most likely due to the positioning of the driving tube in combination with the movement patterns of this patient.In this case, the exact cause of the defect cannot be determined.According to the "important safety information" in the instructions for use, the user is cautioned to avoid risk of damage and obstructions of air and blood flow ensure that blood pumps, cannulae, cannula extension sets, connecting sets and driving tubes are not subject to external forces, like compression,traction or torsion forces, and are free of knots or sharp bends.Prevent the cannulae and connectors from being exposed to tensile forces.Otherwise there is a risk of damage and obstruction of the air and blood flow.
 
Event or Problem Description
Berlin heart inc.Was informed by the clinic via hotline that a crack was detected in the driving tube of the excor blood pump of a patient supported in the lvad configuration.The patient was stable and the crack was reinforced by the clinic.The pump function was not affected with complete emptying and filling.The driving tube was changed without incident by experienced personnel in the clinic.The patient was not negatively affected by the exchange and is doing well.

Brand Name
BERLIN HEART EXCOR DRIVING TUBE, RED
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART INC.
9391 grogan's mill road
suite a-6
the woodlands TX 77380
MDR Report Key8343751
Report Number3004582654-2019-00014
Device Sequence Number2105750
Product Code DSQ
UDI-Device Identifier04260090040560
UDI-Public04260090040560
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberL20H-002X01
Device Catalogue NumberL20H-002X01
Device Lot Number00067773
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2019
Initial Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR
Patient Weight12